Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 367, NWS Springfield, MO

August 19, 20095 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 19, 2009, 10:23 PM CDT for 5 counties in Missouri. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2009, 10:23 PM CDT (03:23 UTC)
Expired
Aug 19, 2009, 11:30 PM CDT
In force
67 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 59 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 10:31 PM CDTTSTM WND GST 50Stockton, MOVERY HEAVY RAINFALL AS WELL
Aug 19, 11:12 PM CDTTSTM WND DMG5 Sw Flemington, MODAMAGE TO OUTBUILDINGS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 8:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 200323
SVRSGF
MOC039-085-167-185-217-200430-
/O.NEW.KSGF.SV.W.0367.090820T0323Z-090820T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 PM CDT WED AUG 19 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1130 PM CDT.

* AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM EL DORADO SPRINGS
  TO OLYMPIA TO 4 MILES WEST OF JERICO SPRINGS...MOVING EAST AT 45
  MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CAPLINGER MILLS...
  CEDAR SPRINGS...COLLINS...CROSS TIMBERS...DUNNEGAN...EL DORADO
  SPRINGS...ELKTON...FAIR PLAY...FILLEY...FLEMINGTON...GERSTER...
  GOODSON...HERMITAGE...HUMANSVILLE...JERICO SPRINGS...MONTEVALLO...
  NEMO...OLYMPIA...PITTSBURG...POLK...PRESTON...QUINCY...ROSCOE...
  STOCKTON...TIFFIN...UMBER VIEW HEIGHTS...VISTA...WAGONER...
  WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3773 9320 3773 9318 3764 9318 3761 9408
      3764 9409 3764 9415 3793 9415 3806 9319
TIME...MOT...LOC 0323Z 262DEG 39KT 3788 9406 3775 9403
          3764 9407

$$

GAGAN
4 follow-up statements
000 
WWUS53 KSGF 200334
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT WED AUG 19 2009

MOC039-085-167-185-217-200430-
/O.CON.KSGF.SV.W.0367.000000T0000Z-090820T0430Z/
POLK MO-CEDAR MO-VERNON MO-HICKORY MO-ST. CLAIR MO-
1034 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN ST. CLAIR...HICKORY...SOUTHEASTERN VERNON...CEDAR AND
NORTHERN POLK COUNTIES...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM CEDAR
SPRINGS TO 4 MILES EAST OF FILLEY TO WAGONER...MOVING EAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...FAIR PLAY...
HERMITAGE...HUMANSVILLE...STOCKTON...WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3773 9320 3773 9318 3764 9318 3761 9408
      3764 9409 3764 9415 3793 9415 3806 9319
TIME...MOT...LOC 0334Z 262DEG 39KT 3789 9391 3776 9388
          3765 9393

$$

GAGAN
000 
WWUS53 KSGF 200348
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT WED AUG 19 2009

MOC217-200358-
/O.CAN.KSGF.SV.W.0367.000000T0000Z-090820T0430Z/
VERNON MO-
1048 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VERNON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3796 9389 3806 9319 3773 9320 3773 9318
      3764 9318 3762 9389
TIME...MOT...LOC 0348Z 262DEG 39KT 3791 9371 3778 9368
          3767 9373

$$

MOC039-085-167-185-200430-
/O.CON.KSGF.SV.W.0367.000000T0000Z-090820T0430Z/
POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-
1048 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN ST. CLAIR...HICKORY...EASTERN CEDAR AND NORTHERN
POLK COUNTIES...

...A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 1145 
PM CDT FOR CENTRAL AND SOUTHERN POLK COUNTY...

AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF COLLINS TO ARNICA TO 3 MILES SOUTHEAST OF STOCKTON...MOVING
EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ARNICA...BEARCREEK...CAPLINGER MILLS...
COLLINS...CROSS TIMBERS...DUNNEGAN...ELKTON...FAIR PLAY...
FLEMINGTON...GERSTER...GOODSON...HERMITAGE...HUMANSVILLE...NEMO...
PITTSBURG...POLK...PRESTON...QUINCY...ROSCOE...STOCKTON...UMBER VIEW
HEIGHTS...VISTA...WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE...STOCKTON
LAKE AND TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3796 9389 3806 9319 3773 9320 3773 9318
      3764 9318 3762 9389
TIME...MOT...LOC 0348Z 262DEG 39KT 3791 9371 3778 9368
          3767 9373

$$

GAGAN
000 
WWUS53 KSGF 200413
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CDT WED AUG 19 2009

MOC039-185-200423-
/O.CAN.KSGF.SV.W.0367.000000T0000Z-090820T0430Z/
CEDAR MO-ST. CLAIR MO-
1113 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR AND
EASTERN CEDAR COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3765 9356 3797 9349 3806 9319 3773 9320
      3773 9318 3764 9318
TIME...MOT...LOC 0413Z 262DEG 39KT 3795 9337 3782 9334
          3771 9339

$$

MOC085-167-200430-
/O.CON.KSGF.SV.W.0367.000000T0000Z-090820T0430Z/
POLK MO-HICKORY MO-
1113 PM CDT WED AUG 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR HICKORY AND NORTHERN POLK COUNTIES...

...A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 1145 
PM CDT FOR SOUTHERN POLK COUNTY FOR WIND GUSTS TO 60 MPH AND QUARTER 
SIZED HAIL...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEATLAND
TO 3 MILES SOUTHWEST OF PITTSBURG TO 6 MILES WEST OF POLK...MOVING
EAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE CROSS TIMBERS...ELKTON...FLEMINGTON...
GOODSON...HERMITAGE...NEMO...PITTSBURG...POLK...PRESTON AND
WHEATLAND.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE AND TRUMAN
LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3765 9356 3797 9349 3806 9319 3773 9320
      3773 9318 3764 9318
TIME...MOT...LOC 0413Z 262DEG 39KT 3795 9337 3782 9334
          3771 9339

$$

GAGAN
000 
WWUS53 KSGF 200423
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 PM CDT WED AUG 19 2009

MOC085-167-200433-
/O.EXP.KSGF.SV.W.0367.000000T0000Z-090820T0430Z/
POLK MO-HICKORY MO-
1123 PM CDT WED AUG 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HICKORY AND NORTHERN
POLK COUNTIES WILL EXPIRE AT 1130 PM CDT...

...THE SEVERE THUNDERSTORMS WARNING FOR SOUTHERN POLK COUNTY 
CONTINUES UNTIL 1145 PM CDT FOR DAMAGING WIND GUSTS TO 60 MPH AND 
QUARTER SIZED HAIL...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3765 9356 3797 9349 3806 9319 3773 9320
      3773 9318 3764 9318
TIME...MOT...LOC 0423Z 268DEG 49KT 3790 9304 3777 9300
          3766 9306

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 8:55 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 19, 8:55 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED AUG 19 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

FORECAST BEING UPDATED FOR TORNADO WATCH.

WINDS HAVE RECOVERED A BIT FROM EARLIER CONVECTION AND ARE BACKED
TO THE SOUTHEAST. OVERALL...INSTABILITY IS NOT OVERLY
RAMBUNCTIOUS...BUT CERTAINLY SUPPORTIVE OF SUSTAINED THE LINE
SEGMENT OF STRONG TO SEVERE STORMS OVER SOUTHEAST KANSAS. WIND AND
HAIL REMAIN THE PRIMARY RISK...THOUGH A ISOLATED EMBEDDED TORNADO
CANNOT BE RULED OUT.

GAGAN

&&

.DISCUSSION...

THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY
RAIN AND FLASH FLOODING ARE THE FORECAST HIGHLIGHTS THROUGH
THURSDAY MORNING. THEN A DRIER AND COOLER AIRMASS WILL SETTLE
INTO THE REGION THURSDAY AFTERNOON WITH COMFORTABLE CONDITIONS
LASTING THROUGH THE WEEKEND.

SHORT TERM (TONIGHT THROUGH FRIDAY)...

A COMPLEX CONVECTIVE SETUP IS IN PLACE ACROSS THE PLAINS AND THE
OZARKS. THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS SOUTHEAST
KANSAS AND TRACK ACROSS THE MISSOURI OZARKS. THIS CONVECTION IS
DEVELOPING ON THE NOSE OF A STRONG UPPER LEVEL JET. EXPECTATIONS
ARE FOR CONVECTION TO CONTINUE THROUGH THIS EVENING AIDED BY
UPPER LEVEL DIFFLUENCE.

ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG A SURFACE FRONT IN
THE PLAINS AND MOVE INTO THE OZARKS LATE TONIGHT. THIS FRONT WILL
KICK SOUTHEAST WITH THE APPROACH OF AN UPPER LEVEL SHORTWAVE
DIGGING INTO THE BASE OF AN UPPER TROUGH OVER THE PLAINS.

AS THE FRONT APPROACHES SOUTHEAST KANSAS AND THE MISSOURI
OZARKS...COOLING ALOFT WILL STEEPEN MIDLEVEL LAPSE RATES WITH
0-6KM SHEAR INCREASING TO NEAR 50 KNOTS. WHILE ONGOING CONVECTION
COMPLICATES SEVERE WEATHER POTENTIAL...ISOLATED EMBEDDED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH A THREAT
FOR DAMAGING WINDS AND LARGE HAIL. OVERALL SEVERE THREAT
CONTINUES TO BE A MESOSCALE FORECAST CHALLENGE WITH THE FORECAST
FURTHER FINE TUNED AS CONVECTION DEVELOPS.

WILL GO WITH A FLASH FLOOD WATCH FROM 4 PM THIS AFTERNOON INTO
THURSDAY MORNING FOR SOUTHEAST KANSAS AND PORTIONS OF THE
MISSOURI OZARKS. HIGH RAINFALL RATES AND TRAINING OF
THUNDERSTORMS BRING THE CONCERN OF FLASH FLOODING. PRECIPITABLE
WATER VALUES REMAIN NEAR AN INCH AND HALF ACROSS THE REGION.
ONGOING CONVECTION WILL MOISTEN THE GROUND...AND STRONG UPPER
LEVEL DYNAMICS ALONG WITH STRONG SURFACE FRONT WILL DEVELOP
SUFFICIENT UPDRAFTS FOR THE DEVELOPMENT OF HEAVY
RAINFALL...ESPECIALLY LATE TONIGHT AS 850 MB LOW LEVEL JET
INCREASES TO NEAR 50 KNOTS AND INTERACTS WITH THE FRONT.

THE FRONT WILL MOVE THROUGH SOUTH CENTRAL MISSOURI BY EARLY
AFTERNOON THURSDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS
ENDING. STRONG ISENTROPIC DOWNGLIDE ALONG THE 310K SURFACE WILL
BRING CLEARING LATE THURSDAY AFTERNOON INTO THURSDAY EVENING.
WILL NEED TO MONITOR FOG POTENTIAL FRIDAY MORNING WITH CLEAR
SKIES...LIGHT WINDS AND A MOIST GROUND.

ANGLE

LONG TERM (SATURDAY THROUGH WEDNESDAY)...

AN EXTENDED PERIOD OF QUITE WEATHER IS EXPECTED THIS WEEKEND INTO
EARLY NEXT WEEK. TEMPERATURES WILL START OFF BELOW NORMAL THIS
WEEKEND AS A LONGWAVE TROUGH TRANSLATES EASTWARD TOWARD THE EAST
COAST. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS NEXT WEEK
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TH CENTRAL
U.S. IT APPEARS THE NEXT CHANCE OF RAIN WILL NOT RETURN UNTIL LATE
NEXT WEEK.

FOSTER

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...BKN BAND OF SHRA/TSRA CONTINUES TO LIFT
NE AWAY FROM JLN/SGF/BBG...HOWEVER ADDITIONAL DEVELOPMENT IS
ALREADY UNDERWAY TO THE WEST ACROSS N OK AND PORTIONS OF SE KS.
COMPLEX FORECAST AS ANY VIS/CIG RESTRICTIONS OVER THE NEXT 12 TO
15 HOURS WILL BE TIED TO SHRA/TSRA. VFR IS EXPECTED MUCH OF THIS
EVENING...HOWEVER AS DOWNPOURS FROM SHRA/TSRA DEVELOP OVER THE
AREA OCCASIONAL MVFR WITH AN OUTSIDE SHOT OF IFR IS POSSIBLE. A
COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY WITH IMPROVING
CONDITIONS EXPECTED FROM NW TO SE STARTING DURING THE MID TO LATE
MORNING HOURS. VFR IS EXPECTED DURING THE AFTERNOON.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>094.

KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 19, 8:48 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT WED AUG 19 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
848 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST OUT OF
SOUTHWEST MISSOURI INTO CENTRAL MISSOURI THIS EVENING. LOCALLY
HEAVY RAINFALL IS EXPECTED WITH THIS ACTIVITY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
NEBRASKA...KANSAS AND OKLAHOMA THIS EVENING. THIS FIRST OF THIS
ACTIVITY WILL ENTER EXTREME SOUTHEAST KANSAS AFTER 900 PM AND FAR
WESTERN MISSOURI AFTER 1000 PM. MORE ACTIVITY IS EXPECTED AFTER
MIDNIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL. IN
ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG AND SOUTH
OF A LINE FROM GIRARD KANSAS TO SPRINGFIELD AND HARTVILLE IN
MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO
BE POSSIBLE ESPECIALLY WHERE THUNDERSTORMS TRACK OVER THE SAME
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE OCCURRING OVER SOUTHERN MISSOURI THURSDAY
MORNING. WHILE STORMS ARE EXPECTED TO BE GRADUALLY WEAKENING BY
THIS TIME...WIND GUSTS UP TO 50 MPH WILL STILL BE POSSIBLE IF THE
STORMS CAN REMAIN ORGANIZED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AFTER 9 PM ACROSS
EXTREME
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION MAY
BE NECESSARY ACROSS THE REMAINDER OF THE OUTLOOK AREA AFTER
MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Aug 19, 10:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     TSTM WND GST     1 W PITTSBURG           37.41N 94.72W
08/19/2009  E65 MPH          CRAWFORD           KS   TRAINED SPOTTER

&&

GCLAYCOM
Local storm report, Aug 19, 10:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1008 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND GST     JASPER                  37.34N 94.30W
08/19/2009  E60 MPH          JASPER             MO   EMERGENCY MNGR

&&

GCLAYCOM
Local storm report, Aug 19, 10:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     WEBB CITY               37.15N 94.48W
08/19/2009  M46 MPH          JASPER             MO   ASOS

            KJLN ASOS

&&

DSA
Local storm report, Aug 19, 10:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1021 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND GST     8 SW COLUMBUS           37.09N 94.95W
08/19/2009  E60 MPH          CHEROKEE           KS   EMERGENCY MNGR

&&

GCLAYCOM
Local storm report, Aug 19, 10:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1022 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     BAXTER SPRINGS          37.02N 94.74W
08/19/2009                   CHEROKEE           KS   EMERGENCY MNGR

            BUILDING DAMAGE REPORTED IN BAXTER SPRINGS

&&

GCLAYCOM
Local storm report, Aug 19, 10:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     TSTM WND GST     FAULKNER                37.10N 95.01W
08/19/2009  E70 MPH          CHEROKEE           KS   EMERGENCY MNGR

            60-70MPH WINDS AND PEA HAIL

&&

GCLAYCOM

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:21 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper54 min
Aug 19, 9:50 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Newton55 min
Aug 19, 10:13 PM CDTTornado WarningSGFDade, Lawrence32 min
Aug 19, 10:15 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper45 min
Aug 19, 10:28 PM CDTFlash Flood WarningSGFJasper6 hr
Aug 19, 10:32 PM CDTSevere Thunderstorm WarningSGFCedar, Christian, Dade, Greene, Lawrence, Polk and 1 more73 min
Aug 19, 10:59 PM CDTTornado WarningSGFMcDonald, Newton46 min
Aug 19, 11:07 PM CDTSevere Thunderstorm WarningSGFCamden, Christian, Dallas, Douglas, Greene, Laclede and 3 more68 min
Aug 19, 11:22 PM CDTSevere Thunderstorm WarningSGFLawrence, Newton53 min
Aug 19, 11:37 PM CDTTornado WarningSGFCamden, Laclede14 min
Aug 19, 11:47 PM CDTTornado WarningSGFBarry, McDonald43 min
Aug 19, 11:48 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Shannon, Texas and 1 more72 min
Aug 20, 12:30 AM CDTFlash Flood WarningSGFBarry, Stone6 hr
Aug 20, 12:31 AM CDTSevere Thunderstorm WarningSGFStone29 min
Aug 20, 12:37 AM CDTSevere Thunderstorm WarningSGFBarry, Stone23 min
Aug 20, 12:39 AM CDTFlash Flood WarningSGFLawrence6 hr
Aug 20, 1:00 AM CDTSevere Thunderstorm WarningSGFStone, Taney60 min
Aug 20, 1:44 AM CDTFlash Flood WarningSGFMcDonald, Newton5 hr
Aug 20, 1:52 AM CDTSevere Thunderstorm WarningSGFNewton27 min
Aug 20, 2:50 AM CDTSevere Thunderstorm WarningSGFMcDonald55 min
Aug 20, 3:57 AM CDTFlash Flood WarningSGFJasper2 hr
Aug 20, 6:02 AM CDTAreal Flood WarningSGFBarry, Barton, Jasper, Lawrence, McDonald, Newton and 1 more27 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.